Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 2, NWS Eureka, CA

January 6, 2018

NWS Eureka, CA issued this small craft advisory at Jan 6, 2018, 2:28 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2018, 2:28 AM PST (10:28 UTC)
Expired
Jan 6, 2018, 11:00 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

730 
WHUS76 KEKA 061028
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
228 AM PST Sat Jan 6 2018

PZZ450-455-061830-
/O.NEW.KEKA.SC.Y.0002.180106T1028Z-180106T1900Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
228 AM PST Sat Jan 6 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 11 AM PST this morning. 

* WINDS...Northerly increasing to 5 to 15 kt.  

* WAVES...The dominant wave will northwest around 10 feet at 12
  seconds. This will slowly diminish this afternoon. In addition
  there will be wind driven short period waves of 2 to 5 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-475-061830-
/O.EXT.KEKA.SC.Y.0001.000000T0000Z-180106T1900Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
228 AM PST Sat Jan 6 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PST THIS
MORNING...

* WINDS...Northerly increasing to 5 to 15 kt.  

* WAVES...The dominant wave will northwest around 10 feet at 12
  seconds. This will slowly diminish this afternoon. In addition
  there will be wind driven short period waves of 2 to 5 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
1 follow-up statement
897 
WHUS76 KEKA 061635
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
835 AM PST Sat Jan 6 2018

PZZ450-455-061900-
/O.CON.KEKA.SC.Y.0002.000000T0000Z-180106T1900Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
835 AM PST Sat Jan 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING...

* WINDS...Northerly 5 to 15 kt.

* WAVES...The dominant wave will be northwest around 10 feet at 12
  seconds. This will slowly diminish this afternoon. Wind driven
  short period waves of 2 to 5 feet will also be present. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-475-061900-
/O.CON.KEKA.SC.Y.0001.000000T0000Z-180106T1900Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
835 AM PST Sat Jan 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING...

* WINDS...Northerly increasing to 5 to 15 kt.

* WAVES...The dominant wave will northwest around 10 feet at 12 
  seconds. This will slowly diminish this afternoon. In addition 
  there will be wind driven short period waves of 2 to 5 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 2:48 PM PST, 11 hours 40 minutes earlier.

Area forecast discussion, Jan 5, 2:48 PM PST, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
248 PM PST Fri Jan 5 2018

.SYNOPSIS...Cool and mostly dry conditions can be expected
Saturday and Sunday, but widespread rain can be expected Monday
and Tuesday. Unsettled conditions will continue through the week
in Humboldt and Del Norte counties Wednesday and beyond, with
drier conditions farther south.

&&

.DISCUSSION...Light rain continues to gradually taper off
throughout most of the region this afternoon as a cold front
steadily pushes inland. However, a band of developing showers is
expected to move onto the Humboldt and Del Norte coast during the
late afternoon and evening, a band which is being driven by a
secondary cold frontal boundary. These weak showers may bring
another tenth of an inch or so of rain to a few places near the
coast before rain finally diminishes for good overnight. Weather
conditions will be generally benign Saturday and Sunday as high
pressure briefly builds back into the region, with generally cool
afternoon temperatures and low elevation fog overnight.

Conditions take a turn for the active on Monday, and confidence
continues to increase regarding the potential for widespread
rainfall. Late on Sunday night, a digging trough of low pressure
from the north Pacific will absorb a warmer, more tropical low
pressure system off the coast of California. This newly
invigorated storm system will then move southeastward throughout
nearly the entire length of California, bringing widespread rain to
the majority of the state. While it appears that Northwest
California will see significant rainfall, the focus of the
heaviest rain will likely be farther south across portions of the
Bay Area and Central California, particularly along the East/West
oriented mountain ranges that are present in these areas. As a
result, the rain that occurs in northern areas Monday morning
through Tuesday morning will be mostly of the beneficial type,
with only relatively minor nuisance hazards that we see with
typical winter storms...i.e., gusty southeasterly ridgetop winds,
ponding water on roadways, swollen creeks and streams, and
potentially some falling rocks or rock slides on mountain roads.
In addition, snow levels are expected to be high enough to keep
snow confined to taller mountain peaks and above major highway
passes.

Rain will gradually taper off through the day Tuesday, becoming
more sporadic and showery as the day wears on. For the remainder
of the week, a ridge of high pressure will gradually build back up
across the coast of California. However, unsettled and
periodically wet conditions will likely persist across northern
areas through the end of the week as weak weather systems move
along the northern periphery of the ridge and impact the Oregon
coast.

&&

.AVIATION...Post Frontal weather continued across the region into
the afternoon. The actual cold front trekked over the North Coast
this morning accompanied by gusty surface winds, low cloud Cigs
and reduced visibilities...and light to moderate rain. LLWS flight
hazard was prevalent at the far North Coast...including CEC. MVFR
was the prevailing condition area-wide. IFR Cigs/Vis occurred
more frequently over interior valleys though...including the UKI
airport. By late morning, much of the rain/showers had diminished
and local conditions became mostly VFR. However, the upper level
trough will swing through this afternoon, and the energy with it
will usher in more showers and lower Cigs through late afternoon.
Tonight, valley fog and low clouds/visibilities will redevelop
over mostly interior areas, but pockets of fog may occur at the
coast under light winds.

&&

.MARINE...Winds and steep waves will continue to settle today as
weak high pressure allows the pressure gradient to relax. Moderate
north winds will continue on Saturday before southerlies return
on Sunday and increase with the next storm system on Monday. There
are still some uncertainties in the the storm path thus the
positioning of the strongest winds speeds is uncertain as well.
Nevertheless, expect some gusty southeast-south winds across the
waters on Monday. Otherwise a northwesterly swells will continue
to impact the waters with a new swell arriving early next week.
Advisories remain in effect across the outer waters primarily for
sea states near /KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 8 AM PST Saturday for PZZ470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 5, 2:10 PM PST, 12 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
210 PM PST Fri Jan 5 2018

CAZ101>113-062215-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
210 PM PST Fri Jan 5 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A storm system will bring moderate to heavy rain, gusty winds, and
high elevation snow to the region Monday through Tuesday morning.
While river flooding is not expected, rivers will rise, particularly
smaller creeks and streams. In addition, ponding water can be
expected on some roadways, as well as an increased potential for
falling rocks and rockslides.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.